I was on cymbalta 30-90 mg for over a year and it didn't help with my depression, anxiety, or fibro pain. I have a psychiatrist but could not get an appt to see her and was desperate for help. My primary doctor weaned me off the cymbalta- had me taking it every other day for two weeks- he said he wasn't specialized in this, but I was willing to try anything. I have been taking effexor 75 mg twice a day for about a month. It was just increased to 100 mg twice a day. I had a lot of nausea, dizziness, diarrhea, and stomach pain for the first few weeks... I was also on an antibiotic for inflammation at the time so thought maybe it was from that. But after ending the antibiotic I am still having horrible stomach pain like gastritis, and a fuzzy feeling that comes and goes throughout the day. Oh and my heart has been racing. The last two days I have been feeling crazy, like in panic mode, and feel like I'm going to freak the F*** out. I am totally afraid because I feel like killing myself and I know its all due to this anguish. I have borderline personality disorder, and get so sad and angry that I can't function, and there have been many times when I've made impulsive bad decisions. I haven't felt this impulsive for a while, but I feel like killing myself (and I really have no real desire to do that) but I feel like I am going nuts. I take klonopin but its not helping calm my nerves at all. I am also on my period so I don't know if this is partially hormonal. I have premenstrual dysphoric disorder as well. I know my primary doc isn't a specialist when it comes to pysch stuff and I don't know when I'll be able to get in to see my psychiatrist. Anyone... I don't know if this is temporary and will get better or if I seriously need to wean off this effexor... if so, can someone please suggest to me how to do it- I'd ask my doc but like I said he's not a specialist in this. I know stopping is effexor is a difficult thing to go through, but I don't know if maybe I need to because the effexor is making me worse... any suggestion would be appreciated...
I certainly feel for you as I have most of the things u have plus withdrawal from opiates going on too. Killing myself is not an option.
Look in the phone book for a number for mental health crisis center. They are staffs 24/7. Hope that helps some. Let m know.
The Sweet Hippie
The only way off effexor is slow taper. Been there and done that. You will have to cut down a 1/4 pill per dose for a few days, then cut the dosage in half for a week or so then just keep cutting the pills up into smaller portions at each dose until your free. The company that makes Effexor should be required to tell the consumer that the withdrawals are "hell" but they are not. As to your other feelings call a free hotline, there must be one near you and seek help, don't be afraid to let them know exactly how you feel.
I wish you all the best and hop you get well soon.
I got my hubby off of 150mg Effexor. GO SLOW. Take a few balls out of the capsule, measure how many they are and stay on that dose for TWO WEEKS. Then take a few more out. I found that it was easy to measure against the writing on the side of the capsule. Just open it up, measure out the few balls, and click it back on. REMEMBER, TWO weeks each decrease. REalize that you have been on the stuff for a long time, so it is going to take a long time to get off. Trust me, it works. Hubby is almost all the way off, with no side effects at all. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2012 • 3 answers
Posted 24 Mar 2012 • 4 answers
Posted 27 Apr 2012 • 6 answers
Posted 6 May 2013 • 3 answers
Posted 15 Oct 2016 • 2 answers